Can an IUD cause hair loss?

Maybe. Although apparently not listed on the package insert, hair thinning and loss has certainly been reported with use of the progestin iud.

Related Questions

Can paragard IUD cause hair loss? I have not had a baby, surgery, not a thyroid or a anaemia problem. My only change has been an iud. Its not genetic.

IUDs. I have seen online complaints of hair loss with iuds, but usually with hormonal iuds like mirena (levonorgestrel). Its not a listed side effect with paragard. You might want to see a dermatologist and ask if there are other causes of your loss or if it could be an odd copper allergy side effect. Read more...

Can too much copper cause hair loss? I have an iud. My dr. Has aleady looked into other causes and seems to have given up. Dr. Said it can't be iud?

There are. Hundreds of causes of hair loss -- usually something that happened months before. There is only a minute amount of copper in certain iud's, and there is almost no systemic absorption. It is rare to develop excessive amounts of copper in the system, except for a rare genetic disease known as wilson's syndrome. In short, your iud is not the cause. Read more...

Could my hair loss be due to childbirth or iud?

Hair loss. Childbirth is a know temporary cause of hair loss but should result in regrowth if nothing else is going on. As for the IUD, I would think so if it has hormaon. Read more...

Hair loss I am currently using the IUD mirena, and I have been noticing that my hair, which used to be thick long and healthy, has been thinning and coming out more. I thought the edges had came out because I had dyed my hair 2 weeks before getting a rela

One . One of the side effect of the hormone used in iud Mirena (levonorgestrel) is thinning hair. I have seen this occur in women. Talk to your health care provider about actions you can take to prevent further thinning of your hair. Otherwise there are other types of iuds available that do not contain hormone. Read more...
Hair loss in females. You should see your local dermatologist for advice and a possible diagnosis. On-line speculation will only lead to further confusion or delay your presentation. Make your appointment today if you are worried. Read more...